Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 155, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 1, 2001, 3:46 PM EDT for Warren County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 3:46 PM EDT (19:46 UTC)
- Expired
- Jul 1, 2001, 4:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Warren County, OH
The radar
The Cincinnati radar (KILN), 30 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:00 PM EDT | Thunderstorm Wind 50 E | Lebanon, OH | Several trees were knocked down by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 011947 SVRILN OHC165-012030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 346 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN OHIO... * UNTIL 430 PM EDT... * AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF LEBANON...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WAYNESVILLE... SPRINGBORO... LEBANON... FIVE POINTS... HARVEYSBURG... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:20 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 1, 2:20 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 220 PM EDT SUN JUL 1 2001 BAND OF SHRA/TSRA ACRS N CNTRL FA ATTM AND PUSHING ESE. MONITORING FOR SEVR...THOUGH BEST ACTIVITY APRS TO BE MAINLY E. PLENTY UNSTABLE THO...WTH -6 LIS IN W CNTRL AND CLOSE TO -7 IN E CNTRL. MDLS IN PRETTY GOOD AGREEMENT WTH FROPA IN SRN FA BTWN 00Z-03Z. LOOKS LIKE SRN ZONES WL HAVE EVE SHRA/TSRA BEFORE EVENTUAL CLEARING...SO WL INCLUDE AN EVE OR THROUGH MIDNT HERE. MDLS ALSO AGREE ON BRINGING IN RETURN FLOW SHRA FOR TUE. AM LEANING TWD AVN MOS TMPS FOR SHORT TERM...WTH NR RECORD LOWS TNGT AND HIGHS IN MID 70S MON. MISILN OUT IN A FEW. .ILN...NONE. JDR i
In the hours before
Special weather statement, Jul 1, 10:10 AM EDT, 5 hours 36 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-012000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1010 AM EDT SUN JUL 1 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED MUCH OF OHIO...INDIANA AND NORTHERN KENTUCKY IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THERE IS ALSO A MODERATE RISK FOR SEVERE WEATHER IN CENTRAL OHIO AND FOR THE AREA ALL ALONG THE OHIO RIVER. A STRONG COLD FRONT WILL MOVE FROM NORTH TO SOUTH ACROSS THE REGION THIS AFTERNOON WITH THUNDERSTORMS OUT AHEAD OF THE FRONT. WHILE THE THUNDERSTORMS WILL PUSH THROUGH WEST CENTRAL OHIO AND AREAS NORTH OF COLUMBUS BY NOON...THE SEVERE ACTIVITY IS EXPECTED TO BE MAINLY FROM EARLY AFTERNOON ON. DURING PEAK DAYTIME HEATING...THE LINE OF THUNDERSTORMS WILL EXTEND FROM CENTRAL OHIO SOUTHWEST TOWARD CINCINNATI AND SOUTHERN INDIANA. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY IN CENTRAL OHIO AND NEAR THE OHIO RIVER...WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS. SEVERE WEATHER SPOTTERS SHOULD BE PREPARED FORn ACTIVATION THIS AFTERNOON. JDR
Local storm report, Jul 1, 2:40 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
240 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM SPRINGFIELD OH WIND DAMAGE
07/01/01 CLARK NUMEROUS TREES REPORTED
DOWN THROUGHOUT TOWN
MDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:59 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.